I discovered something, and I hope the discovery will help other people who have dizziness/nausea issues with Latuda.
I've been taking Latuda for about 2 years, and one of my biggest struggles with it is that it made me feel like garbage about an hour after I took it. I have to describe the feeling as "dizzy" even though that doesn't fully describe the feeling - I felt horrible, like I had the worst sort of flu, plus nauseous on top of it. It was bad enough that after almost 2 years on it, I was still considering going back to Seroquel. It doesn't matter if I take it with a massive meal, it still makes me feel like shit.
Then I discovered what was leading to the horrible dizziness/nausea: extreme light sensitivity. It was the light from my husband's dimmed iPad, which he uses in the dark in bed every night before he goes to sleep. Even with a sleep mask on, the light from it leaking around the mask was enough to make me feel ill.
I figured it out after using a SAD light too late in the day (too close to taking my Latuda dose) caused me to develop a migraine and puke.
If you're getting dizzy/nauseous from the Latuda, try turning the lights off and making sure the room is as pitch black as possible before taking it, and don't expose yourself to ANY light - even a dimmed phone screen - after you take it. See if the dizziness/nausea goes away. For me, it did, but if I expose myself to any sort of light - especially blue light, like a tablet or phone or computer screen - I suddenly feel really terrible.
Still not sure what to do about the terrible existential dread that the Latuda causes, but at least I solved one problem.
I hope this helps somebody.
So I recently went off antipsychotics after having been on them for nearly seven years. They weren't helping with what I needed the most help with and I (and my shrink) suspected they were responsible for the anhedo'nic malaise I've been suffering from for years now. At first I was resistant to get off them because I really thought I needed them, but then I ran out and didn't get it refilled for a couple of weeks and was like, "Hey, I don't feel DEAD inside." And I wasn't suffering any bad effects from NOT taking them, so I figured I would just take them on as as-needed basis. Which happens about once every two weeks. I just get hamster wheel brain and have to shut it off.
And so far that's been working out really well. I'm curious how long it's taken for others who have gotten off them to get them out of your system. I haven't taken any Haldol in over a month, but it was just in the last few days that I really felt like I'd "woken up". I can write again. I haven't written anything other than cryptic Facebook posts since 2014. I've done nothing but read Facebook and the news and watch tv and movies since I quit my job four years ago, which I had to do because I couldn't function at it anymore. I was constantly forgetting things and fucking up, it was awful. Looking back I can't be sure if it's because of the illness or the meds. I don't really care anymore. I'm awake again.
Thankfully my bipolar disorder isn't so severe that I need APs all the time anymore. I think at first I did, but I've changed a lot over the last several years since I was diagnosed. I don't have the same issues as I once did. I'm a lot more stable. I still take my other meds, mostly so I can sleep, since I also have a sleep disorder (a manageable one, thank the gods). The meds kept me from doing the thing that was probably the healthiest thing I was doing for myself: meditating. Now that I can focus and concentrate again, I can get back to a sitting practice, which gives me the mindfulness I need to stay on top of the little cues my brain gives me when I might be about to do something...off.
It's nice not to be swimming in glue anymore.
First post here, so I'll get into it. I've been Diagnosed Bi Polar since a late teen. I've had some temporary relief, many doctors and some terrible effects from medication/episodes.
All in all at the moment I was released from the psych ward several months ago in NC, where i lived on my own for almost 6 years, while now being shipped back to my mom's in VA at age 27.
I am getting older and am being affected more and more with my Bi-Polar swings, severe anxiety, occasional sounds and negative voices and now anger. I'm seeing public health center now and they've kept me on Lithium and started me on now up to 80mg of Latuda and have cut me from my 0.5 Clonazapam... While in the hospital, they weened me off of my Effexor and Lamictal, which didnt seem to be helping and giving me mania. My Issue now is I miss the Mania, I've been severely depressed, anxious and angry. I am aware the move home and the whole situation of being uprooted of living on my own hasn't helped, but it's been months now and the Latuda has seemed to make these worse as they increased. I see my pdoc tomorrow to see, but wanted to hear some insight from some folks who have either shared my side effects or have had success on this combo. I just feel the Latuda is keeping me depressed and lethargic.
Thanks for the support everyone
I was diagnosed bipolar about 7 years ago around the same time as my first suicide attempt. Long story short - I rejected the diagnosis and eventually went off all meds because I thought my issues stemmed from the stress of nursing school. School over - no meds needed.
About 3 years later, started seeing a new psychiatrist and taking antidepressants. I actually felt like I had my life back...
Then, at some point recently, my son died. I had an affair. My husband and I had another child. And then affair was discovered by my husband. The intense guilt and depression led me to try to kill myself, and I recently endured my first psychiatric hospitalization.
Wellbutrin and buspar were once my miracle cocktail. I'm still on those, plus lamictal, plus latuda. Latuda is not helping me. It may have cleared my suicidal thinking, but over all... I feel lost, stuck, hopeless, and let down. I've reached out to my psychiatrist for help so many times, and I'm screwed over by the incompetent office staff each time.
Can someone just tell me it gets better? Do I even deserve better after what I've done? I'm paranoid and delusional. My intrusive thoughts seem worse each day. I want to believe it gets better. Ive dropped down to working part time and I'm seriously considering quitting.
It used to be that I only felt competent at being a mother. But now I don't even feel I can do that right.
I'm a mess.
Is there any hope? If a med didn't work for you, did you find a med that did help? I want to feel like myself again... I feel so let down that latuda isn't helping me.
Thanks for listening...
I started Abilify 2mg on Monday to try as an adjunct treatment to Wellbutrin XL 450mg. Since Monday night, I have had a headache that has not stopped, although it seems to be at it's worst maybe 6-10 hours after I've taken my meds.
It only occurred to me today that my headache might be a side effect of Abilify and I wanted to hear if anyone had similar experiences or not, and if you did if it cleared up or not
Edit to add: I've also been experiencing intense nausea, with fits of gagging and retching and I did throw up a little on Tuesday night, and a complete lack of appetite as well the last few days.